Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 5, 2016, 1:15 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2016, 1:15 AM EDT (05:15 UTC)
- Expired
- May 5, 2016, 7:57 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
454 WHUS73 KGRR 050515 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 115 AM EDT THU MAY 5 2016 LMZ844>849-051315- /O.CAN.KGRR.GL.W.0013.000000T0000Z-160505T0600Z/ /O.NEW.KGRR.SC.Y.0034.160505T0515Z-160505T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 115 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH WINDS TO 30 KNOTS WILL GRADUALLY DIMINISH THROUGH THIS MORNING. * WAVES...5 TO 8 FEET DIMINISHING BELOW 4 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
474 WHUS73 KGRR 050745 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 AM EDT THU MAY 5 2016 LMZ844>849-051545- /O.CON.KGRR.SC.Y.0034.000000T0000Z-160505T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTH WINDS 15 TO 25 KNOTS WILL GRADUALLY DIMINISH THROUGH THIS MORNING. * WAVES...4 TO 7 FEET DIMINISHING BELOW 4 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
773 WHUS73 KGRR 051157 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 757 AM EDT THU MAY 5 2016 LMZ844>849-051300- /O.CAN.KGRR.SC.Y.0034.000000T0000Z-160505T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 757 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND WAVES HAVE DECREASED THIS MORNING AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 4, 11:45 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 4, 11:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 PM EDT WED MAY 4 2016 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 300 PM EDT WED MAY 4 2016 RAIN WILL CONTINUE INTO EARLY TONIGHT BEFORE ENDING OVERNIGHT. MOST LOCATIONS STAY DRY ON THURSDAY BUT SOME POP UP SHOWERS ARE POSSIBLE MAINLY ALONG AND EAST OF U.S. 131. A WARM AND DRY DAY FRIDAY TRANSITIONS INTO A WET SATURDAY AS A COLD FRONT MOVES THROUGH. MOTHER'S DAY WILL FEATURE COOLER TEMPERATURES ALONG WITH POSSIBLY A FEW SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 300 PM EDT WED MAY 4 2016 MUCH OF WESTERN AND CENTRAL LOWER MI WILL BE STUCK IN THE DEFORMATION ZONE OF A SLOWLY DEPARTING LOW PRESSURE SYSTEM THIS EVENING INTO TONIGHT. THE PIVOT REGION IS RIGHT OVERHEAD...ALLOWING A COLD RAIN TO PERSIST RIGHT INTO THE FIRST HALF OF TONIGHT. THIS RAIN FINALLY ENDS FROM NORTH TO SOUTH INTO THE OVERNIGHT HOURS. THE HIGHEST STORM TOTALS WILL BE FOUND FROM GRAND RAPIDS UP TO BIG RAPIDS...REED CITY...AND HARRISON. AMOUNTS OVER AN INCH ARE EXPECTED IN SOME OF THESE AREAS AND IN FACT HAVE ALREADY BEEN MEASURED IN SOME CASES. EXPECT SOME PONDING ON THE ROADS INTO TONIGHT ALONG WITH SOME STANDING WATER IN LOW LYING AREAS. WE COULD POP A FEW SHOWERS THURSDAY AFTERNOON AS THE CU FIELD DEVELOPS AND LOW LEVEL CONVERGENCE IS DEPICTED BY THE MODELS. THE WRF ARW AND NAM 4KM SUPPORT ISOLATED SHOWERS NEAR AND EAST OF U.S. 131 EARLY AFTERNOON AND EVEN THE GFS IS PRODUCING SOME LIGHT PRECIP IN A SIMILAR AREA. GFS BUFKIT SOUNDINGS FOR GRR SHOW RATHER SHALLOW CU BUT PERHAPS ENOUGH LIFT BELOW AND WITHIN THE CLOUD LAYER COULD SUPPORT SOME ISOLATED SHOWERS. THUNDER IS NOT EXPECTED. TEMPS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOW 40S FRIDAY MORNING SO FROST LOOKS UNLIKELY EXCEPT PERHAPS INTERIOR CENTRAL LOWER MI...WHERE SOME MID 30S ARE POSSIBLE (LOCALLY COOLER). FRIDAY ITSELF SHOULD BE TRANQUIL AND MILD WITH HIGHS HITTING THE LOW 70S AWAY FROM THE LAKE. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 300 PM EDT WED MAY 4 2016 MEDIUM RANGE GUIDANCE TRENDS THE PAST COUPLE OF DAYS CONTINUE TO SUGGEST A FASTER COLD FRONTAL PASSAGE FOR SATURDAY SUCH THAT THE COLD FRONT SHOULD BE THROUGH OUR FCST AREA BY MIDDAY. AS SUCH THE BEST CHC FOR SHOWERS WILL COME IN THE MORNING. ALSO GIVEN THE FASTER FRONTAL TIMING THE THREAT FOR CONVECTION SATURDAY IS MUCH LOWER. A SLIGHTLY COOLER AIRMASS WILL BRIEFLY MOVE IN SATURDAY NIGHT THROUGH SUNDAY NIGHT AND A FEW DIURNALLY DRIVEN SHOWERS ARE POSSIBLE ON SUNDAY. A TROUGH OF LOW PRESSURE MOVING THROUGH SUNDAY WILL ALSO LIKELY BRING A FEW SHOWERS. DRY WEATHER IS ANTICIPATED FOR MONDAY BEFORE ISENTROPIC UPGLIDE NORTH OF A WARM FRONT DRAPED ACROSS THE OHIO VALLEY REGION BRINGS POTENTIAL FOR SHOWERS MONDAY NIGHT THROUGH MIDWEEK. A COUPLE OF ROUNDS OF STEADIER RAINFALL ARE POSSIBLE NORTH OF THE WARM FRONT TUESDAY AND WEDNESDAY. THIS IS LARGELY CONTINGENT ON FRONTAL POSITION BY THEN AND THERE ARE LARGER MEDIUM RANGE GUIDANCE DISCREPANCIES REGARDING THE EVOLUTION OF THE WX PATTERN AND FRONTAL POSITIONS BY THEN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1138 PM EDT WED MAY 4 2016 THE RAIN WILL BE MOVING AWAY FROM THE TAF SITES TO START THE PERIOD AS NORTHERLY WINDS DRAW DOWN A DRIER AIRMASS FROM NORTHERN LOWER MI. THIS WILL CAUSE THE CEILINGS AND VISIBILITIES TO IMPROVE AS WE GO THROUGH THE NIGHT INTO THURSDAY MORNING. THUS WHAT IFR IS STILL LEVEL WILL GIVE WAY TO VFR CONDITIONS BY THURSDAY AFTERNOON. && .MARINE... ISSUED AT 300 PM EDT WED MAY 4 2016 GALE WARNINGS CONTINUE THOUGH CONDITIONS WILL BE MOST IMPACTFUL FROM HOLLAND TO THE SOUTH. NORTH OF HOLLAND...GALE CONDITIONS WILL BE SPORADIC IT APPEARS SO THIS MAY BE A RATHER MARGINAL SITUATION. NEVERTHELESS...CONDITIONS WILL BE ROUGH OUT THERE WITH WAVE HEIGHTS OF 5 TO 10 FEET BEING OBSERVED TODAY AND WILL CONTINUE INTO THE EVENING. && .HYDROLOGY... ISSUED AT 1155 AM EDT WED MAY 4 2016 RIVER FLOOD ADVISORIES ARE CURRENTLY POSTED FOR SYCAMORE CREEK NEAR HOLT AND THE GRAND RIVER AT IONIA. BOTH ARE RISING BACK ABOVE BANKFULL LEVELS AND SHOULD CREST THURSDAY OR FRIDAY BELOW FLOOD STAGE. A FEW OTHER SITES ARE FORECAST TO CREST AROUND BANKFULL THURSDAY OR FRIDAY. RAINFALL TOTALS OF UP TO A HALF INCH FELL THROUGH THIS MORNING WITH ANOTHER HALF INCH TO INCH EXPECTED THROUGH TONIGHT. THIS SHOULD HELP TO KEEP RIVER LEVELS ELEVATED. THUNDERSTORMS ARE POSSIBLE SATURDAY... SO RIVERS WILL NEED TO BE MONITORED INTO EARLY NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 2 AM EDT THURSDAY FOR LMZ844>849. && SYNOPSIS...HOVING SHORT TERM...HOVING LONG TERM...LAURENS AVIATION...MJS HYDROLOGY...63 MARINE...HOVING
Hazardous weather outlook, May 4, 4:58 AM EDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 458 AM EDT WED MAY 4 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 458 AM EDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-050900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 458 AM EDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTH GALES TO 35 KNOTS WILL POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:58 AM EDT | River Flood Advisory | GRR | Clinton | 7 days |
| May 5, 10:58 AM EDT | River Flood Advisory | GRR | Barry | 4 days |
| May 5, 4:48 PM EDT | River Flood Advisory | GRR | Newaygo | 36 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.